My husband just took my blood pressure and it was 91/41. Is this a dangerously low reading? I wasn't even at rest when I took it, I had just sat down and was talking to my husband and started feeling like I was going to pass out and was very weak. I had only been sitting for no more than 3 or 4 minutes when he took it. I hate all this, it's scaring me to death. I know I have to get off the meds, but am terrified that if I do, I'll find out that I'll have dangerously HIGH blood pressure.
This is way too low. Have you taken another reading? "Normal" blood pressure is around 120/80, although now they say that is borderline high, all of a sudden. Please check your pressure again. If it is still low...you need to CALL your doctor NOW! IF you are on high BP meds and it is lowering it that much, it is either too high a dose or not the right med for you. If you can't get in touch with your dr, go to the ER. I don't want to scare you, but low BP is just as dangerous as High BP.
P.S. I've been on meds for high BP since I was 28. I am now 50. When switching meds a year or so ago, my doctor had me stop taking them for a few days, before starting the new one. High BP takes yrs to do serious damage. My dr is a cardiologist, so I trusted him on not taking any for a few days. Because I was just as skeptical, too, and scared it would be too high. But I monitored it, and it was fine without any for the few days I took no meds.
Thanks for your response. Yes, my b/p is still way down. Last night, right before I went to bed, it was 84/38. It's been running low for the past week or so. I had a spike of 149/71 which scared me to death of course, but we figured out that that was probably because I had increased smoking. I was smoking over 2 packs a day, wasn't used to that and had been doing it for almost 2 months. So I stopped that, and now it's plummeted again. As I've said before, my Dr. put me on two meds for ONE high reading. The ER doctor, the night it spiked a year ago, didn't think I had true high blood pressure due to some pretty bad anxiety, increase in nicotine and caffeine. My regular dr. has some kind of "thing" about high blood pressure, I think he's scared of it himself, and he has me over medicated. So, I've been thinking about going to a cardiologist too. I just don't trust drs. anymore, I want one that specializes in this stuff, that knows what he/she is doing.
Again, thanks for responding, I really appreciate it.
P.S. I tried calling my dr., but he isn't home. So right now I'm drinking some caffeine to try and get the b/p up.
Caffeine may or may not work to get your bp up. The advice of stop taking the medication and see where you stand is better. (That is, unless one is a beta blocker, you need to withdraw from that slowly.) That 38 should get some MD's attention, I hope. I've never heard of bp that low in someone otherwise healthy. But be happy,
lots of people who post etc. here wish they had the problem of raising their bp some.
Hi hon, Even a spike of 149/71 isn't awful. Usuallly they are more concerned with the distolic number (the lower last number) which should be 80-ish. I am no doctor, or even in the medical profession, just been living with this more lots of yrs. As the ER doc said, the extra smoking can elevate blood pressure, as well as caffeine, anxiety, exerzise etc. It varies throughout the day, and that's normal. Eye pressure does the same thing.
You must feel pretty lousy with the BP so low. You may just have what they call white-coat High BP. That happens to lots of people. Even high BP has to go uncontrolled for quite some time before it does harm.
I can't advise you on what to do about the meds, but finding a new dr might be a good idea. My dr is an internist & cardiologist, so he can treat me for just about anything. Good luck to you, and please take care.
I did reduce 5 mgs. of Norvasc (oh how I hate that drug). My ankles were swelling, and I don't like that one bit. But I knew it was that sickening Norvasc that was making them swell, plus I knew I couldn't keep on living the way I was, so I cut 5 mgs. of the hateful stuff. My blood pressure is still low, running around 102/50. Now, I'm on 160 mgs. of Lisinopril as well, can you believe that? I have recently found out, via the internet, the PDR and 3 doctors, that nothing much over 40 mgs. of Lisinopril does any good. So why did my dr. put me on that much? But even knowing that the extra 120 mgs. aren't really doing me any good, I am so scared to start weaning off of them. I don't know, for some reason, I have just developed this morbid, irrational fear of HBP. Has something to do with Dad's sudden, unexpected death I think.
Thanks for all your help, I really appreciate you guys. Good luck!!!!!!!!!!!!!!